Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 33, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 25, 2004, 2:59 PM EDT for Orange County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2004, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 25, 2004, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WUUS51 KOKX 251859 SVROKX NYC071-251945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 259 PM EDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN SOUTHEAST NEW YORK * UNTIL 345 PM EDT * AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF GREENWOOD LAKE...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRIMAN AROUND 340 PM IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4121 7432 4114 7424 4126 7407 4133 7416 $$ GOODMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:00 AM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 25, 10:00 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE UPTON NY 1000 AM EDT FRI JUN 25 2004 .CURRENTLY...PATCHY FOG IS BEGINNING TO BURN OFF INLAND AND ACROSS FAR EASTERN ZONES. WILL GET RID OFF MENTION OF EARLY THIS MORNING WORDING. OTHERWISE FORECAST APPEARS ON TRACK. && .SHORT TERM...SURFACE COLD FRONT IS BEGINNING TO STALL OUT JUST WEST OF THE LOCAL AREA. THE FRONT MAY INCH EASTWARD A BIT MORE BEFORE STALLING ACROSS SOUTHEAST NEW YORK SOUTHWESTWARD INTO EASTERN PENNSYLVANIA, CENTRAL MARYLAND AND WEST VIRGINIA THIS EVENING. SPC HAS ENTIRE CWA IN DAY 1 SLIGHT RISK FOR SVR WITH WIND AND HAIL BEING THE PRIMARY THREATS. ONE FACTOR THAT MAY WELL LIMIT THIS POTENTIAL IS THE ABUNDANT CLOUD COVER UPSTREAM FROM CWA...WHICH WOULD LIMIT DESTABILIZATION DURING THE AFTERNOON ALONG/AHEAD OF THE FRONT. JUST NOT ALL THAT SURE OF SVR POTENTIAL AT THIS TIME. THINK THAT WITH APPROACH OF SFC WAVE FROM THE SW AND ALSO WITH THE APPROACH OF UPPER JET SEGMENT (REGION CLOSE TO RRQ BY 06Z SAT)...SOME HEAVIER RAINS MAY BE THE BIGGEST THREAT TO THE AREA. GFS LOOKS LIKE IT IS HAVING ITS USUAL BULLSEYE/FEEDBACK EFFECTS GOING ON AND AM LEANING TOWARD WEAKER SFC WAVE SOLUTION OF ETA. REGARDLESS...PERIOD OF NUMEROUS SHRA/TS OVERNIGHT AS WAVE MOVES BY TO SOUTH ALONG SLOW MOVING FRONT. FOR SAT...WILL NOT HANG ONTO PRECIP AS LONG AS GFS SUGGESTS. RATHER...WILL END BY 18Z FOR ENTIRE CWA WHICH MATCHES UP QUITE NICELY WITH SURROUNDING WFOS THIS AM. DO NOT EXPECT CLEARING TO BE ALL THAT QUICK SAT AFTERNOON...MUCH OF CLEARING HOLDS OFF TIL AFTER 00Z SUN. && .LONG TERM (00Z SUN THRU 06Z FRI)... GENERALLY QUIET WX AS UPPER TROF HANGS AROUND FOR SEVERAL DAYS. DRY THRU AT LEAST MON. S/WV MOVES BY TO NORTH AND FOR NOW...WILL KEEP FORECASTS/GRIDS DRY. .HYDROLOGY... THERE WILL BE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL OF 2 INCHES OR MORE FROM TSRA+ LATE THIS AFTERNOON INTO EARLY TONIGHT. WHICH COULD PRODUCE SHARP RISES ON SMALLER STREAMS AND CREEKS. && .AVIATION...VFR CONDITIONS...BUT WITH A LIGHT SSE ONSHORE FLOW...STRENGTHENING LOW LEVEL INVERSION...AND DECENT LOW-LEVEL MOISTURE SHOULD DEVELOP MORE WIDESPREAD MVFR CONDITIONS...ESPECIALLY ALONG COASTAL SECTIONS. CONDITIONS GRADUALLY IMPROVE TO VFR LATER TODAY DUE TO DAYTIME HEATING...THEN A SLIGHT CHANCE OF SHOWERS AT MOST TERMINALS EARLY FRIDAY AFTERNOON WITH APPROACH OF COLD FRONT AND INCREASING INSTABILITY. INCREASING CHANCES OF MVFR IN SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AS A SURFACE WAVE TRAVELS NE ALONG THE FRONT. && .MARINE...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA FOR THE NEXT FEW DAYS. AN AREA OF LOW PRESSURE IS FORECAST TO PASS NEAR THE WATERS ON SATURDAY AS IT HEADS NE...BUT AT THIS POINT IT IS FORECAST TO BE A WEAK SYSTEM...ALTHOUGH THE SEAS MAY COME UP A LITTLE. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE &&
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 500 AM EDT FRI JUN 25 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-251000- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 500 AM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK... NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON ACROSS THE ENTIRE AREA...THOUGH THE BEST CHANCE WILL BE NORTH AND WEST OF NEW YORK CITY. THE MAIN SEVERE WEATHER THREAT FOR THE DAY WILL BE HAIL AND STRONG GUSTY WINDS. FOR TONIGHT...LOCALLY HEAVY RAINFALL MAY ACCOMPANY SOME SHOWERS AND THUNDERSTORMS. NO WIDESPREAD FLOODING PROBLEMS ARE CURRENTLY ANTICIPATED...BUT THE USUAL LOCALIZED PONDING OF WATER MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. REYNOLDS
In the hours before
Special weather statement, Jun 25, 10:53 AM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1053 AM EDT FRI JUN 25 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-252100- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 1053 AM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. TM
Special weather statement, Jun 25, 10:58 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1058 AM EDT FRI JUN 25 2004 CTZ005>012-NJZ002>006-011-NYZ067>081-252100- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT- NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY- SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT- SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 1053 AM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. TM
Special weather statement, Jun 25, 1:14 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 114 PM EDT FRI JUN 25 2004 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT- SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 114 PM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED MOST OF THE TRI-STATE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. TM
Special weather statement, Jun 25, 1:24 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 124 PM EDT FRI JUN 25 2004 .A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE UP ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL LIKELY CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT- SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 124 PM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. CTZ007-008-011-012-NYZ079-081-252200- NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON CT- SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT- 124 PM EDT FRI JUN 25 2004 THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA. A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE TWIN FORKS OF LONG ISLAND.
Special weather statement, Jun 25, 1:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 132 PM EDT FRI JUN 25 2004 .A COLD FRONT WILL COME TO A HALT JUST TO THE WEST OF THE LOCAL REGION THIS AFTERNOON. A DEVELOPING AREA OF LOW PRESSURE WILL RIDE UP ALONG THE FRONT THROUGH THE OVERNIGHT PERIOD. THIS SET UP WILL LIKELY CAUSE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-252200- BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ- KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY- NORTHERN FAIRFIELD CT-NORTHERN NEW HAVEN CT-NORTHERN WESTCHESTER NY- NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY- RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT- SOUTHERN NEW HAVEN CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY- UNION NJ-WESTERN PASSAIC NJ- 132 PM EDT FRI JUN 25 2004 THE STORM PREDICTION CENTER HAS PLACED THE LOCAL REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR LATER TODAY AND THIS EVENING. THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS LATER TODAY AND THIS EVENING. THE MAIN THREAT FOR SEVERE WEATHER WOULD BE IN THE FORM OF HAIL AND STRONG WINDS. THE COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL OCCUR THIS AFTERNOON AND EARLY EVENING. THEREAFTER...AS THE LOW PRESSURE GETS CLOSER...THE THREAT WILL SHIFT TO HEAVY RAINFALL. THE THREAT FOR LOCALLY HEAVY RAINS WILL EXIST UNTIL THE FRONT AND LOW MOVES OFFSHORE EARLY SATURDAY. NO WIDESPREAD FLOODING IS ANTICIPATED AT THIS TIME...BUT THE USUAL AREAS THAT ARE SUSCEPTIBLE FOR POOR DRAINAGE FLOODING MAY BE AFFECTED. CTZ007-008-011-012-NYZ079-081-252200- NORTHEAST SUFFOLK NY-NORTHERN MIDDLESEX CT-NORTHERN NEW LONDON CT-SOUTHEAST SUFFOLK NY-SOUTHERN MIDDLESEX CT-SOUTHERN NEW LONDON CT- 132 PM EDT FRI JUN 25 2004 THE COMBINATION OF AN APPROACHING COLD FRONT...A FEW HOURS OF DAYTIME HEATING AND SUFFICIENT LOW LEVEL MOISTURE WILL PROVIDE THE INGREDIENTS TO PRODUCE SHOWERS AND THUNDERSTORMS. ALTHOUGH SOME OF THE THUNDERSTORMS COULD APPROACH STRONG LEVELS...ANY SEVERE WEATHER SHOULD STAY TO THE WEST AND SOUTH OF THE LOCAL AREA. A COLD FRONT IS EXPECTED TO COME TO A HALT NEAR THE WESTERN SECTIONS OF THE REGION LATER TODAY. LOW PRESSURE WILL DEVELOP AND RIDE UP ALONG THE FRONT. THE BEST CHANCES FOR SEVERE WEATHER WILL BE CONFINED WEST AND SOUTH OF EXTREME SOUTHEAST CONNECTICUT AND THE TWIN FORKS OF LONG ISLAND.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:19 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 26 min |
| Jun 25, 3:45 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 45 min |
| Jun 25, 3:46 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 29 min |
| Jun 25, 4:45 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 45 min |
| Jun 25, 5:59 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 2 hr |
| Jun 25, 7:29 PM EDT | Flash Flood Warning | OKX | Bronx, Kings, New York, Queens, Richmond | 91 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.